Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 65, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Sep 27, 2025, 10:09 AM EDT for Sevier County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2025, 10:09 AM EDT (14:09 UTC)
- Expired
- Sep 27, 2025, 2:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 7:13 AM EDT, 2 hours 56 minutes earlier. Its key messages:
- Updated at 709 AM EDT Sat Sep 27 2025
- Continued showery and unsettled weather today.
- Some showers could occur in the northeast on Sunday, but it should be a mostly dry day.
- Uncertainty remains high for next week regarding any kind of impacts from a tropical system approaching the SC coast next week. Trends do seem to be moving in a direction that would favor less impacts locally, but uncertainty is still high.
Area forecast discussion, Sep 27, 7:13 AM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Morristown TN 713 AM EDT Sat Sep 27 2025 ...New AVIATION... .KEY MESSAGES... Updated at 709 AM EDT Sat Sep 27 2025 - Continued showery and unsettled weather today. - Some showers could occur in the northeast on Sunday, but it should be a mostly dry day. - Uncertainty remains high for next week regarding any kind of impacts from a tropical system approaching the SC coast next week. Trends do seem to be moving in a direction that would favor less impacts locally, but uncertainty is still high. && .DISCUSSION... Issued at 137 AM EDT Sat Sep 27 2025 An upper low will shift eastward across the southern TN valley over the next 24 hours or so. The proximity of this upper low will lead to increased lapse rates aloft and should result in continued isolated to scattered showers through the remainder of the night and into the daytime hours today. The best coverage will likely be over far northeast TN and into our Virginia counties, but they could occur elsewhere. Expect mostly dry conditions on Sunday as this feature pulls away towards the mid-Atlantic region. Temperatures will continue to run 3-5 degrees above normal through the weekend. Sunday onward the forecast becomes highly uncertain as the pattern gets very complicated. A Mississippi valley ridge builds northeast into the Ohio valley Sunday into Monday, which results in a sort of rex block pattern by Monday as a tropical system, currently being monitored in the Caribbean, approaches the SC coastline. Some lingering energy from the departing southern Appalachian upper low also gets pulled westward into the mix as well. All of that to say that the forecast remains highly uncertain beyond Sunday as models continue to show a decent spread of solutions with the upper pattern and that approaching tropical system. As such, I mostly let the forecast follow the NBM guidance for next week. It is worth noting that there has been a significant shift in the guidance today in favoring keeping this system along the coastline or even shifting it east away from the coast instead of bringing it inland like they were yesterday. Time will tell, but the trends seem to be moving in the right direction. && .AVIATION... (12Z TAFS) Issued at 709 AM EDT Sat Sep 27 2025 Overall, fog did not materialize this morning outside of CHA, which has recently dropped to IFR. These conditions should improve quickly with the focus shifting towards afternoon showers and storms. TRI certainly has the best chance of being directly impacted, but this is still possible at the others. Winds will be light and variable with VFR prevailing outside of any showers or storms. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 83 63 85 65 / 20 10 10 0 Knoxville McGhee Tyson Airport, TN 81 63 82 63 / 40 10 10 10 Oak Ridge, TN 80 61 82 62 / 40 10 10 10 Tri Cities Airport, TN 77 60 80 59 / 70 20 20 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...CD AVIATION...BW
Hazardous weather outlook, Sep 27, 1:35 AM EDT, 8 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 135 AM EDT Sat Sep 27 2025 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280545- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 135 AM EDT Sat Sep 27 2025 /1235 AM CDT Sat Sep 27 2025/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight A few storms are expected again this afternoon, some of which could have gusty winds or cause isolated flooding due to heavy downpours. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
In the hours before
Special weather statement, Sep 27, 7:38 AM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Morristown TN
738 AM EDT Sat Sep 27 2025
TNZ014-037-271230-
Claiborne TN-Union TN-
738 AM EDT Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN CLAIBORNE AND
NORTHEASTERN UNION COUNTIES THROUGH 830 AM EDT...
At 738 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of New Tazewell, or 9 miles northeast of
Maynardville. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Springdale, Rose Hill, and Sandlick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3634 8363 3633 8366 3634 8367 3634 8368
3632 8368 3630 8369 3629 8368 3628 8369
3626 8375 3646 8387 3647 8368
TIME...MOT...LOC 1138Z 071DEG 1KT 3637 8374
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
BWSpecial weather statement, Sep 27, 8:10 AM EDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Morristown TN
810 AM EDT Sat Sep 27 2025
TNZ014-038-271300-
Claiborne TN-Grainger TN-
810 AM EDT Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAIBORNE AND NORTH
CENTRAL GRAINGER COUNTIES THROUGH 900 AM EDT...
At 809 AM EDT, Doppler radar was tracking a strong thunderstorm near
New Tazewell, or 7 miles north of Rutledge. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Tazewell, Tazewell, and Lone Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3637 8343 3632 8362 3647 8368 3653 8352
TIME...MOT...LOC 1209Z 107DEG 3KT 3639 8354
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 27, 8:16 AM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Morristown TN
816 AM EDT Sat Sep 27 2025
TNZ013-036-037-271300-
Anderson TN-Union TN-Campbell TN-
816 AM EDT Sat Sep 27 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ANDERSON...
SOUTHEASTERN CAMPBELL AND WESTERN UNION COUNTIES THROUGH 900 AM
EDT...
At 816 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northwest of Maynardville. These storms were
nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clinton, Maynardville, Rocky Top, Norris, Norris Dam State Park,
Disney, Andersonville, Norris Lake, Big Ridge State Park, and Sharps
Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3629 8377 3622 8386 3618 8393 3619 8394
3618 8395 3614 8400 3610 8407 3621 8422
3626 8419 3643 8392 3642 8389 3643 8389
3642 8388 3643 8388 3643 8385
TIME...MOT...LOC 1216Z 009DEG 0KT 3631 8392
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
27Special weather statement, Sep 27, 9:48 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
948 AM EDT Sat Sep 27 2025
TNZ073-271430-
North Sevier TN-
948 AM EDT Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEVIER COUNTY
THROUGH 1030 AM EDT...
At 947 AM EDT, the radar indicated a strong thunderstorm over
Sevierville. A member of the public reported pea sized hail in
downtown Sevierville at 938 AM. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Public.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sevierville, Pigeon Forge, McMahan, and Harrisburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3579 8366 3593 8369 3597 8354 3596 8352
3595 8352 3594 8350 3583 8344
TIME...MOT...LOC 1347Z 158DEG 2KT 3587 8358
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
27Special weather statement, Sep 27, 9:51 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Morristown TN
951 AM EDT Sat Sep 27 2025
TNZ040-070-271430-
Jefferson TN-Northwest Cocke TN-
951 AM EDT Sat Sep 27 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN JEFFERSON AND WEST
CENTRAL COCKE COUNTIES THROUGH 1030 AM EDT...
At 951 AM EDT, Doppler radar was tracking a strong thunderstorm near
Newport. This thunderstorm was nearly stationary.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Newport, Baneberry, and Chestnut Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3594 8315 3586 8325 3595 8339 3603 8327
TIME...MOT...LOC 1351Z 136DEG 2KT 3593 8324
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
27The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:38 AM EDT | Special Weather Statement | MRX | Union | 52 min |
| Sep 27, 8:10 AM EDT | Special Weather Statement | MRX | Claiborne | 50 min |
| Sep 27, 8:16 AM EDT | Special Weather Statement | MRX | Union | 44 min |
| Sep 27, 8:43 AM EDT | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Union | 3 hr |
| Sep 27, 9:48 AM EDT | Special Weather Statement | MRX | Sevier | 42 min |
| Sep 27, 9:51 AM EDT | Special Weather Statement | MRX | Cocke | 39 min |
| Sep 27, 10:28 AM EDT | Special Weather Statement | MRX | Grainger | 32 min |
| Sep 27, 12:08 PM EDT | Flash Flood Warning | MRX | Hawkins | 3 hr |
| Sep 27, 12:36 PM EDT | Special Weather Statement | MRX | Hancock | 24 min |
| Sep 27, 1:08 PM EDT | Special Weather Statement | MRX | Hamilton | 37 min |
| Sep 27, 1:11 PM EDT | Special Weather Statement | MRX | Washington | 34 min |
| Sep 27, 1:23 PM EDT | Areal Flood Advisory | MRX | Hancock, Hawkins | 3 hr |
| Sep 27, 1:52 PM EDT | Special Weather Statement | MRX | Carter | 38 min |
| Sep 27, 2:30 PM EDT | Special Weather Statement | MRX | Carter | 45 min |
| Sep 27, 2:39 PM EDT | Areal Flood Advisory | MRX | Carter, Unicoi, Washington | 3 hr |
| Sep 27, 2:47 PM EDT | Special Weather Statement | MRX | Polk | 43 min |
| Sep 27, 3:20 PM EDT | Special Weather Statement | MRX | Meigs | 40 min |
| Sep 27, 3:35 PM EDT | Special Weather Statement | MRX | Meigs | 40 min |
| Sep 27, 4:04 PM EDT | Areal Flood Advisory | MRX | Johnson, Sullivan | 2 hr |
| Sep 27, 4:05 PM EDT | Special Weather Statement | MRX | McMinn | 40 min |
| Sep 27, 4:43 PM EDT | Special Weather Statement | MRX | Loudon | 47 min |
| Sep 27, 5:04 PM EDT | Special Weather Statement | MRX | Loudon | 26 min |
| Sep 27, 5:21 PM EDT | Special Weather Statement | MRX | Loudon | 39 min |
| Sep 27, 2:54 PM EDT | Special Weather Statement | MRX | City of Bristol | 36 min |
| Sep 27, 3:31 PM EDT | Special Weather Statement | MRX | Washington | 29 min |
| Sep 27, 3:55 PM EDT | Special Weather Statement | MRX | Russell | 35 min |
| Sep 27, 2:23 PM EDT | Special Weather Statement | MRX | Cherokee | 37 min |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.